MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW PANGEA PLATFORM 5.0MM / T20 / L75MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW PANGEA PLATFORM 5.0MM / T20 / L75MM; SCREW, FIXATION, BONE
Catalog Number 662375
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 06/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Pangea 5.0mm locking screws backed out from the plate and became prominent requiring hardware removal surgery.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Corrections: g4 (pma/510k), g1 (reporting contact).The reported event was rated as confirmed due to the observed damages at the received plate.In total three (3) locking screws were returned together with the distal medial femur plate.There was no information provided how many screws were affected by the reported screw back out.The evaluation of the corresponding plate has shown that two (2) of the universal holes were damaged in a manner that a proper locking of the screw was not possible anymore.All of the returned locking screws have very similar damages; there are no screws that are more damaged than the other screws.Therefore, it is not possible which of the returned locking screws were affected by the reported occurrence.The device inspection revealed the following: the inspection of the screws has shown that the locking threads are slightly damaged, especial the first thread flanks are partially flattened.This could be an indication for an excessive contact between the screw and the plate during the insertion, for example by an out of the 30° cone insertion.However, it can also not be excluded that the damages occurred in-situ due to friction between the screw and the plate.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The complaint was reviewed by rnd, including a interview with the operating physician, with following result: "1.Although the plate contains 13 possible screw holes, microscopic examination indicates that only 5 screws were actually used.2.The two holes (1 and 3) in which cortical screws appear to have been placed show normal contact marks consistent with proper screw engagement.3.Three holes (10, 12, and 13) show traces characteristic of locking screws.4.Hole 12 presents normal locking-screw imprints along its edges, whereas holes 10 and 13 show significant edge damage.5.A mechanical failure involving the entire distal portion¿where the three locking screws were used¿would typically produce similar edge wear in all three holes (assuming a non-comminuted fracture).The severe edge wear observed in hole 13 contrasts markedly with the more regular imprint pattern seen in adjacent hole 12.Multiple explanations are possible.Without patient x-rays, fracture pattern information, or knowledge of how many plates were used for this indication, we cannot determine: - whether the low number of screws used was appropriate; -whether screws were targeting individual fragments; - whether the heavy wear in hole 13 is related to: 1.An initial mechanical failure causing a loosened screw to bear weight 2.Accidental hardware contact (e.G., from a drill), or 3.An attempt to lock the screw beyond 15°, causing the screw to spin and ream the hole edges.The substantial edge wear observed in holes 10 and 13 indicates locking-mechanism failure.However, based on the available samples, no single cause for this failure can be definitively identified." no product related issue could be detected at the returned locking screws during the investigation.Based on the provided information, no pre-, intra- and post-operative x-rays in different planes, operation reports, detailed patient details, history and activity was provided, the root cause of the reported event cannot be defined.There are too many factors, like screw insertion angle and torque, position of other already present implants, fracture situation, patient condition, especially in relation to bone quality and activity, that could have played a role.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
LOCKING SCREW PANGEA PLATFORM 5.0MM / T20 / L75MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22742353
Report Number0008031020-2025-01333
Device Sequence Number7534122
Product Code HWC
UDI-Device Identifier07613327414141
UDI-Public(01)07613327414141(10)AD3715
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K242445
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number662375
Device Lot NumberAD3715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer11/27/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale